MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160556
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the umbilical vein catheter (uvc) was placed as they were unable to obtain peripheral intravenous (piv) access.The uvc was placed, and infant tolerated the procedure well.When the registered nurse (rn) went to hook up fluids to the uvc primary hub, the iv tubing would connect, but not screw on.It just kept turning and not screw on tightly.The rn tried to screw the iv fluids on to the secondary lumen hub and the iv fluids would also not screw on properly but were tighter than the primary lumen hub.Neonatal nurse practitioner (nnp) called to the bedside and the situation was explained.Nnp student who placed the uvc stated that he didn't notice any difficulty when screwing on a syringe to draw labs and verify uvc placement.Upon further investigation, it looked like there were "ridges" on the primary hub that prevented iv fluids from being tightened properly.It was decided that they would not use the primary hub, and it was taped off, so all other staff knew not to use.As for the secondary, a clave was placed to help make the connection tighter, and iv fluids were being ran through the secondary lumen.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 2404400070 was reviewed and no anomalies related to the reported issue were observed.A few pictures were provided for analysis, and the reported issue was not observed due to the low-quality images.A physical device was not returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported issue.A root cause could not be determined at this time.However, based on the previous events reported, a corrective and preventative action has been opened to address the reported issue.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21654227
Report Number1423537-2025-00132
Device Sequence Number7480224
Product Code FOS
UDI-Device Identifier20884527005182
UDI-Public(01)20884527005182(17)290115(10)2404400070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K941814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888160556
Device Catalogue Number8888160556
Device Lot Number2404400070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale